Alert archive / Maine / Small Craft Advisories in 2017
Small Craft Advisory 13, NWS Caribou, ME
NWS Caribou, ME issued this small craft advisory at Jan 30, 2017, 2:23 AM EST. It took effect at Jan 30, 2017, 7:00 PM EST. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jan 30, 2017, 2:23 AM EST (07:23 UTC)
- In effect from
- Jan 30, 2017, 7:00 PM EST
- Expired
- Jan 31, 2017, 7:00 AM EST
- In force
- 12 hr
- Issued by
- NWS Caribou, ME
The text
As transmitted.
195 WHUS71 KCAR 300723 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 223 AM EST MON JAN 30 2017 ANZ050-051-301530- /O.NEW.KCAR.SC.Y.0013.170131T0000Z-170131T1200Z/ COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT 25 NM- 223 AM EST MON JAN 30 2017 ...SMALL CRAFT ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 7 AM EST TUESDAY... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 7 AM EST TUESDAY. * WINDS AND SEAS...NORTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 25 KT. SEAS 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
6 follow-up statements
947 WHUS71 KCAR 301711 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 1211 PM EST MON JAN 30 2017 ANZ050-051-310115- /O.CON.KCAR.SC.Y.0013.170131T0000Z-170131T1200Z/ COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT 25 NM- 1211 PM EST MON JAN 30 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 7 AM EST TUESDAY... * WINDS AND SEAS...NORTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 25 KT. SEAS 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
322 WHUS71 KCAR 302023 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 323 PM EST MON JAN 30 2017 ANZ050-051-310430- /O.CON.KCAR.SC.Y.0013.170131T0000Z-170131T1200Z/ COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT 25 NM- 323 PM EST MON JAN 30 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 7 PM THIS EVENING TO 7 AM EST TUESDAY... * WINDS AND SEAS...NORTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 25 KT. SEAS 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
890 WHUS71 KCAR 302333 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 633 PM EST MON JAN 30 2017 ANZ050-051-310745- /O.CON.KCAR.SC.Y.0013.170131T0000Z-170131T1200Z/ COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT 25 NM- 633 PM EST MON JAN 30 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST TUESDAY... * WINDS AND SEAS...NORTHWEST WINDS 10 TO 20 KT WITH GUSTS UP TO 25 KT. SEAS 2 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
655 WHUS71 KCAR 310243 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 943 PM EST MON JAN 30 2017 ANZ050-051-311045- /O.CON.KCAR.SC.Y.0013.000000T0000Z-170131T1200Z/ COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT 25 NM- 943 PM EST MON JAN 30 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST TUESDAY... * WINDS AND SEAS...NORTHWEST WINDS 15 TO 20 KT WITH GUSTS UP TO 25 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ CB
632 WHUS71 KCAR 310952 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 452 AM EST TUE JAN 31 2017 ANZ050-051-311200- /O.CON.KCAR.SC.Y.0013.000000T0000Z-170131T1200Z/ COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT 25 NM- 452 AM EST TUE JAN 31 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THIS MORNING... * WINDS AND SEAS...NORTHWEST WINDS 15 TO 20 KT WITH GUSTS UP TO 25 KT. SEAS 3 TO 5 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HEWITT
123 WHUS71 KCAR 311209 MWWCAR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 709 AM EST TUE JAN 31 2017 ANZ050-051-311315- /O.EXP.KCAR.SC.Y.0013.000000T0000Z-170131T1200Z/ COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT 25 NM- 709 AM EST TUE JAN 31 2017 ...SMALL CRAFT ADVISORY HAS EXPIRED... WINDS HAVE DROPPED BACK BELOW 25 KTS. THEREFORE, THE SMALL CRAFT ADVISORY WAS ALLOWED TO EXPIRE. $$ HEWITT
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this small craft advisory went out at Jan 29, 11:46 PM EST, 2 hours 37 minutes earlier.
Area forecast discussion, Jan 29, 11:46 PM EST, 2 hours 37 minutes before
Area Forecast Discussion National Weather Service Caribou ME 1146 PM EST Sun Jan 29 2017 .SYNOPSIS... A weak cold front will move off the coast overnight. Weak high pressure will build over the region Monday night. Low pressure will cross the Gulf of Maine Tuesday night into Wednesday. && .NEAR TERM /THROUGH MONDAY/... Midnight update...Cloud cover was decreased a bit in the overnight period with skies now clear to partly cloudy across the region. No major changes have been made to the fcts. Previous discussion... Currently intense low pressure is located to the north of the region over the Maritimes. This system in conjuction with an upper level low pressure system will continue to produce snow showers across the area into the evening then slowly end later tonight. High pressure will then build in from the west with partly cloudy conditions Monday. && .SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY/... Sfc low wl be departing well south of Nova Scotia by the start of the short term with wnw sfc flow acrs CWA Mon night. H5 trof wl be mvg acrs the area drg the nighttime hrs and main affect wl be clds rotating thru with vry little snow expected. Ridge axis wl build in vry late, thus hv bumped temps up by a few degrees as winds wl lkly not decouple until close to daybreak. Ridge axis wl be bisecting area on Tue with some sun along the coast and pcldy skies elsewhere. Temps wl be cold with highs in the teens acrs the north and l20s for Downeast. Tue night wl feature a low mvg thru the Great Lks and off of the east coast. 12z NAM is further north than GFS and EC and hv tempered pops down to just hichc Wed mrng into the aftn. Considerable uncertainty still exists where sfc low wl track on Wed with GFS placing it along the far swrn tip of Nova Scotia with EC bringing it along the coast of Maine nr Machias by 18z Wed. Hv gone with more of a compromise soln tho may need to bump pops and qpf further north if EC ends up verifying. For now expecting 2-4 inches of snow along the Downeast coast thru Wed. && .LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/... Some snow will linger from the Clipper low Wed night, particularly over the eastern CWA, with snow showers winding down toward daybreak Thurs. The base of an upper-level trough is forecast to swing across the area Thu into Thu night, pushing an Arctic front across the CWA and bringing another risk for scattered snow showers, especially to northern and central areas. Will need to watch for potential banding or squalls. Brief, weak surface and upper ridging may bring a clearing on Fri into Fri night, but even then, models hint at possible showers. A more substantial upper trough and surface trough or weak front is shown in both the ECMWF and GFS to cross the area on Saturday. It may also cause some snow showers, especially across higher terrain, but for now kept POPs on the low side. A quick-moving high pressure center will bring clearing Sunday, but the next system appears likely to approach Sun night or Mon. Temps will peak near seasonal norms Thurs ahead of the arctic front, but after the front passes, a marked shift about 10 to 15 degrees colder is expected for Friday into next weekend. && .AVIATION /06Z MONDAY THROUGH FRIDAY/... NEAR TERM: VFR expected through 00z Tue, with brief MVFR possible at the northern terminals late this evening and early Mon morning. KFVE has the best chance of MVFR ceilings. SHORT TERM: VFR expected Mon night into the day Tuesday. Expect MVFR restrictions at BHB, BGR and HUL Tue evening with IFR possible Tue night and Wed in light -sn. Cannot rule out MVFR/IFR northern terminals thru the day Wed but confidence is low at this time. Restrictions possible for nrn terminals Thu as cold front brings quick snow squalls to the sites. && .MARINE... NEAR TERM: The small craft advisory for the intra-coastal waters has been cancelled. The wind is expected to remain less than 25 knots and the seas less than 5 ft. On the coastal waters, the seas are still running from 5 to 7 ft, but should slowly subside overnight. SHORT TERM: Marginal SCA conds Mon night as surface low tracks south of the Gulf of Maine and brings gusty nw winds to the waters. Cold front crosses the waters Thur night bringing SCA levels with strong winds and seas expected into Friday. && .CAR WATCHES/WARNINGS/ADVISORIES... ME...None. MARINE...None. && Near Term...CB/Mignone Short Term...Farrar Long Term...Kredensor Aviation...CB/Mignone/Farrar Marine...CB/Mignone/Farrar
Hazardous weather outlook, Jan 30, 2:23 AM EST, 0 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CARIBOU ME 223 AM EST MON JAN 30 2017 MEZ001>006-010-011-015>017-029>032-310730- NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT- INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK- COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON- 223 AM EST MON JAN 30 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL DOWNEAST MAINE...EAST CENTRAL MAINE...EASTERN MAINE...FAR NORTHERN MAINE...INTERIOR DOWNEAST MAINE...NORTH CENTRAL MAINE...NORTHERN MAINE AND WEST CENTRAL MAINE. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ050>052-310730- COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT 25 NM- INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME- 223 AM EST MON JAN 30 2017 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Nearby
Small Craft Advisories in Maine, 2017Every small craft advisory in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.